I was on Amitriptyline-150mg and Topamax 100mg for at least a year for headaches. Within the last three months I was put on Lexapro 10mg and Allerx PE also for my headaches. My headaches are beginning to become under control with steroid injections and I am about to have sinus surgery. My concern is that in the past year I have gained 35lbs. I am a very active person who works out and also watches what I eat. I don't know what to do. I have gotten off of the Amitriptyline fully as of a week ago. I no longer take Topamax(wow it can make you stupid!) I have been off of it for two months or so. I stopped taking Lexapro two weeks ago. What is going on?? Does this seem normal? Thanks so much for you input.
I can almost guarantee it was the Amitriptyline. At least you stopped at 35 pounds - I gained 70lbs. I stayed on it because the pain without it was SO bad. Only about 25% of people who take it gain the weight but if you are one of them then there you go.
It will take a more than a week to get it all out of your system but how old are you? The younger, the faster the weight will come off. I would blow off the weight loss until after the surgery.
Sorry to ask but do you go a healthy amount of a bowel movement everyday? With this combination of meds I am betting you have alot of stuff in you. Plus you are going to have surgery which will constipate you too. I would ask the surgeon if you can start on a couple stool softeners a night for a while - depending on the answers to above.
By the time you are cleared from surgery, talk to the doc to make sure it is OK to workout and I bet you start losing weight soon. I'm not a doc, just my two cents.
Topamax is a crazy stuff. I was on it for a summer and I couldn't remember anything! I'm a nurse and let me tell you, my boss actually thougth I was coming to work drunk because of the way I was acting. Needless to say I stopped taking that medication shortly after.
The amitryptlyine was a terriable experiance for me as well. The very first dose of 10mg (yes only 10mg!) I had blurred vision and I couldn't see anything other than colors for the half life of the medication.
I'm so tired of the ER blowing me off as a drug seeker... I wish they knew what it felt like to have daily chronic headaches.
I'm getting botox injections next month. Hope it helps. Good luck to you all.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.